Are night sweats a symptom of PsA?

Recently told I have PsA – I was also prescribed Methotrexate.

I want to know if anyone experienced night sweats withPsA??
I do – I’m drenched several times a night. I do boot camp style workouts 3 days a week and eat generally healthy.

I am scared to start the meds as I believe my symptoms are mild and managed – all my internal test are good. I just feel like the side effects are worse than my symptoms at this point


Community Answers
  • DJWanttobwell author
    4 months ago

    Thank you – I had a complete hysterectomy 2010, but I am turning 45 so that maybe why I’m having the night sweats? IDK – Your response was helpful- especially the point about once the damage is done it cannot be reversed – Thank you!!

  • Leanne Donaldson
    4 months ago

    Hello @DJWanttobwell,
    I’ve experienced night sweats on several occasions and usually I have them while in the middle of a flare or on prednisone. I’ve fairly recently learned also, that it is common to experience “perimenopause” a little earlier than most when you have PsA. I just turned 40, so I believe some night sweats can come from that too. I’m not sure of your age/gender so that may or may not be something to consider too.
    When it comes to methotrexate, that can be a tricky question. From my experience, it can take even several months to adjust to the side effects of the medication. Everyone’s disease progression rates are different. For some, PsA progresses quickly and is difficult to combat, while others progress more slowly. Whether mild, moderate, or severe, getting the disease under control to prevent further damage is a priority. Mainly because once damage is done, it cannot be reversed, you can only prevent further damage.
    When it comes down to it, that is only a decision you and your doctor can make. But I personally wish I could go back in time and start medication earlier so I wouldn’t have gotten to the point where I am. However, there are many other DMARD’s available if you find the side effects of MTX intolerable.
    The decisions about medicine are very difficult to make, my advice would be take the time to educate yourself and do your best to have an open and honest relationship with your rheumy. That can make a big difference. We are here for you no matter what point you are in your journey. Sending gentle hugs! -Leanne, Community Moderator

  • Share Your Answer

    Poll